Mefenamic Acid+Paracetamol suspension belongs to the class of medicines called Non-Steroidal Anti-Inflammatory Drugs (NSAIDs). The medicine is used in the treatment of pain, inflammation, migraine headache, period pain, heavy bleeding during periods, muscle pain, tooth pain, joint pain, pain after surgery, ear pain, fever, flu, osteoarthritis, and rheumatoid arthritis. The medication is composed of two drugs; Mefenamic acid and Paracetamol. The medicine works by blocking the effect of a chemical messenger known as cyclo-oxygenase (COX) enzyme that makes chemical prostaglandins. By blocking the effect of COX enzymes, lesser prostaglandins are produced which in turn reduce mild to moderate pain and inflammation at the injured or damaged site.
Take the medicine as per the prescribed dosage and duration. Some users may experience side effects such as nausea, vomiting, indigestion, heartburn, and diarrhea. Talk to your doctor if your side effects persist or get worse with time. Store the medicine in a cool and dry place, away from direct sunlight. Strictly follow the prescribed dosage and duration and complete the course of medicine.
Medical Benefits of Mefenamic Acid+Paracetamol Suspension
The suspension is composed of two Non-Steroidal Anti-Inflammatory Drugs (NSAIDs), Mefenamic acid and Paracetamol. The combined effect of Mefenamic Acid+Paracetamol blocks the effect of a chemical messenger known as cyclo-oxygenase (COX) enzyme that makes another chemical, prostaglandin. Prostaglandins are released at injury sites and cause pain and swelling. By blocking the effect of COX enzymes, lesser prostaglandins are produced which reduce mild to moderate pain and inflammation at the injured or damaged site. The suspension is used to alleviate pain in the following mentioned disorders:
- migraine headache
- period pain
- heavy bleeding during periods
- muscle pain
- tooth pain
- joint pain
- pain after surgery
- ear pain
- rheumatoid arthritis
Side Effects of Mefenamic Acid+Paracetamol Suspension
Mostly the side effects are mild to temporary that do not last for a long time. The side effects are individual in all the users as they depend on the physiological condition and response to the therapy. In case your side effects persevere or worsen with time, immediately consult your doctor. The list of side effects noticed on using Mefenamic Acid+Paracetamol Suspension is given below:
- Abdominal pain
- Dark colored stool
- Hematemesis (vomiting blood)
- Ulcerative stomatitis
- Exacerbation of colitis
- Exacerbation of Crohn’s disease
Some drugs when taken together can interact with each other and cause negative health effects. The drugs also tend to interact with certain food items and health conditions. Do not take Mefenamic Acid+Paracetamol with the following mentioned drugs:
- pain killers (aspirin, ibuprofen, celecoxib, diclofenac, naproxen)
- anti-gout (probenecid)
- immunosuppressants (cyclosporine, tacrolimus)
- anticoagulants (warfarin, heparin)
- anti-rheumatoid (methotrexate)
- anti-HIV (zidovudine)
- anti-depressant (duloxetine, lithium, fluoxetine, sertraline)
- steroid medication (mifepristone)
- anti-emetic (metoclopramide, domperidone)
- anti-cancer (imatinib)
- bile acid sequestrants (cholestyramine)
Precautions and Warnings
1. Avoid consuming alcohol as it may cause increased dizziness. It can also increase the risk of stomach bleeding.
2. Consult your doctor before taking the Mefenamic Acid+Paracetamol Suspension as it may pose a potential risk for the baby and mother.
3. Do not take the suspension with any other medicine containing paracetamol (drugs for pain/fever or cough and cold) without consulting your doctor first.
4. Mefenamic Acid+Paracetamol Suspension may cause dizziness and sleepiness. Don’t drive or do anything that requires mental focus until you know how it affects you.
5. Keep the medicine out of reach of children and pets. Carefully dispose of expired and discarded medicines.
6. Store the medicines in a cool and dry place, away from direct sunlight.